Back to Ask the Diabetes Team Ask the Diabetes Team

From Tulsa, Oklahoma, USA:

My son is 13 years old and was diagnosed with type 1 diabetes several months ago. He is taking both Humalog and NPH twice daily.

Two weeks ago his hands started peeling from the fingertips down, and his feet are also peeling. He has a rash on his back that feels like goose bumps to the touch. His doctor did not think that this was related to his diabetes, however he has never had this problem before. We put an over-the-cream steroid skin cream as the doctor suggested but it did not help. He sees his doctor again soon, but I thought you might have some thoughts on this.


I would vote for a strep infection, likely as not. Strep is classic to make the hands and feet peel. Likewise, cold weather seems to make some kids "molt." Either is not usually a problem.


Original posting 26 Feb 2000
Posted to Other Illnesses


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.